MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM WITH BARD® LUBRI-SIL® TEMP SENSING FOLEY CATHETER; SILICONE TEMP SENSING FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM WITH BARD® LUBRI-SIL® TEMP SENSING FOLEY CATHETER; SILICONE TEMP SENSING FOLEY CATHETER
Model Number 119214M
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that a hole was observed in the foley catheter after insertion into a patient.The catheter was reportedly removed and replaced.
 
Additional Manufacturer Narrative
The reported event was confirmed - manufacturing related.The device did not meet specifications.The product was used for treatment and diagnosis purposes.The product was influenced by the reported failure.Visual evaluation of the returned sample noted one opened (without original packaging), 3-way temp sensing silicone foley catheter with connected inlet tube, meter drain bag, sample port connector, intact tamper evident seal, and statlock device.Visual inspection of the sample noted no visible defects.The catheter balloon was attempted to be inflated with 10 ml methylene blue solution (3 drops 1% aq methylene blue per 100ml distilled water) and immediately leaked from a pinhole (measuring 0.015 inches) located 0.2905 inches from base of cap on the inflation arm.This is out of spec per inspection procedure, which states, "cuts or nicks on the funnel are not allowed." although the reported event was confirmed, the root cause could not be determined.A potential root cause for this failure could be, ¿fixture slot to position cap out of specification.¿ the device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿to deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.Peel to open peel to open for urological use only single use only do not resterilize note: compatible with appropriate 400-series temperature monitors.Interchangeability + 0.2oc at 37oc.Caution: as with all temperature probes: in the presence of rf energy sources: local heating, temperature errors, and probe damage may occur.In medical use, unplug the temperature-sensing catheter at the extension cable before activating electrosurgical or other types of direct coupled rf energy sources.Do not stretch catheter.This will cause repositioning of probe.Do not use stylet.This will cause stretching of catheter." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
SURESTEP¿ FOLEY TRAY SYSTEM WITH BARD® LUBRI-SIL® TEMP SENSING FOLEY CATHETER
Common Device Name
SILICONE TEMP SENSING FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8879871
Report Number1018233-2019-04625
Device Sequence Number13532722
Product Code EZL
UDI-Device Identifier00801741046292
UDI-Public(01)00801741046292
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K070582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2023
Device Model Number119214M
Device Catalogue Number119214M
Device Lot NumberNGCV3824
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2019
Initial Date Received by Manufacturer 07/17/2019
Supplement Date Received by Manufacturer09/05/2019
Initial Report FDA Received Date08/09/2019
Supplement Report FDA Received Date09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1